Related Experiment Video
Updated: Aug 30, 2025
![Dynamic Imaging of Chimeric Antigen Receptor T Cells with [18F]Tetrafluoroborate Positron Emission Tomography/Computed Tomography](/_next/image?url=https%3A%2F%2Fcloudfront.jove.com%2FCDNSource%2Fteasers%2F62334.jpg&w=3840&q=50)
Dynamic Imaging of Chimeric Antigen Receptor T Cells with [18F]Tetrafluoroborate Positron Emission Tomography/Computed Tomography
Published on: February 17, 2022
Camrelizumab-Related Lethal Arrhythmias and Myasthenic Crisis in a Patient with Metastatic Thymoma
Bo Zhang1, Laxman Gyawali1, Zengzhang Liu1
1Department of Cardiology, The Second Affiliated Hospital of Chongqing Medical University, No. 288 Tian Wen Avenue, Nan'an District, Chongqing 401336, China.
Immune checkpoint inhibitors (ICIs) have emerged in recent years as promising treatment options for several malignant tumors. However, ICI therapy has also been associated with various immune-related adverse events (irAEs), especially for patients with preexisting autoimmune status, which sometimes can be life-threatening. A 68-year-old woman diagnosed with metastatic thymoma was treated with camrelizumab, a new ICI, as her antitumor protocol. Eleven days after the first dose of camrelizumab, the patient was admitted to our hospital with symptoms of dyspnea, fatigue, and poor appetite. Workups on admission indicated dramatically elevated transaminase, troponin I, creatine kinase, and a new-onset conduction abnormality on electrocardiography. After detailed evaluation, ICI-related myocarditis, myositis, and hepatitis were diagnosed, and therapies including intravenous methylprednisolone were administered. Coronary angiography was performed to exclude acute coronary syndrome due to dynamic electrocardiography changes on day 3. She lapsed into a coma with respiratory muscle failure on the next day, which was highly suspected of myasthenic crisis. Mechanical ventilation and higher dose of methylprednisolone plus intravenous immunoglobulin were applied immediately. However, the third atrioventricular block occurred within the same day, and an urgent temporary pacemaker was placed. More seriously, refractory ventricular tachycardia (VT) occurred subsequently, and even multiple antiarrhythmic drugs used in combination failed to alleviate the VT storm. On day 5 of hospitalization, she suffered from ventricular fibrillation and died of cardiac arrest. In clinical practice, close follow-up should be conducted after ICI treatment, especially for patients already with or at high risk for autoimmune disorders. A multidisciplinary team approach is of importance for better management of patients with multiple organ involvement.
Immune checkpoint inhibitors (ICIs) have emerged in recent years as promising treatment options for several malignant tumors. However, ICI therapy has also been associated with various immune-related adverse events (irAEs), especially for patients with preexisting autoimmune status, which sometimes can be life-threatening. A 68-year-old woman diagnosed with metastatic thymoma was treated with camrelizumab, a new ICI, as her antitumor protocol. Eleven days after the first dose of camrelizumab, the patient was admitted to our hospital with symptoms of dyspnea, fatigue, and poor appetite. Workups on admission indicated dramatically elevated transaminase, troponin I, creatine kinase, and a new-onset conduction abnormality on electrocardiography. After detailed evaluation, ICI-related myocarditis, myositis, and hepatitis were diagnosed, and therapies including intravenous methylprednisolone were administered. Coronary angiography was performed to exclude acute coronary syndrome due to dynamic electrocardiography changes on day 3. She lapsed into a coma with respiratory muscle failure on the next day, which was highly suspected of myasthenic crisis. Mechanical ventilation and higher dose of methylprednisolone plus intravenous immunoglobulin were applied immediately. However, the third atrioventricular block occurred within the same day, and an urgent temporary pacemaker was placed. More seriously, refractory ventricular tachycardia (VT) occurred subsequently, and even multiple antiarrhythmic drugs used in combination failed to alleviate the VT storm. On day 5 of hospitalization, she suffered from ventricular fibrillation and died of cardiac arrest. In clinical practice, close follow-up should be conducted after ICI treatment, especially for patients already with or at high risk for autoimmune disorders. A multidisciplinary team approach is of importance for better management of patients with multiple organ involvement.
More Related Videos
06:08Assessment of Chimeric Antigen Receptor T Cell-Associated Toxicities Using an Acute Lymphoblastic Leukemia Patient-Derived Xenograft Mouse Model
Published on: February 10, 2023
08:06Experimental Metastasis and CTL Adoptive Transfer Immunotherapy Mouse Model
Published on: November 26, 2010
Related Concept Videos
Myasthenia Gravis: Overview and Treatment
These antibodies interfere with the function of the nicotinic receptors in three ways: by binding to the receptor and disrupting acetylcholine binding; by causing cross-linking of receptors which...
Myasthenia Gravis: Diagnostic Tests
The edrophonium test is a diagnostic tool for myasthenia gravis. It involves...
Myocarditis III: Medical Management
Cardiomyopathy IV: Restrictive Cardiomyopathy
Skeletal Muscle Relaxants: Adverse Effects
Unlike...
Myocarditis IV: Nursing Management